Can too much oxygen cause bad headaches?

Patient

Q: My dad is on oxygen for most ofthe day and uses it all night too. Can oxygen cause headaches? He complains about his "head coming off" sometimes and says the heacdaches are "sinus headaches". Can the headaches be from so much oxygen use? Thank you!

Doctor

A:   Increased oxygen can definitely lead to symptoms such as headaches, confusion, increased sleepiness. However, these headaches could also be due to migraines, sinus infection. I would definitely advise that your dad see his physician for a complete evaluation of his symptoms before changing the liter flow of oxygen.

Related Q&A

Q: I'm getting more and more worried about my squeezing headaches i've been getting almost everyday lately. They seem t...

Q: Monday Night I banged the top/midsection of my head on a drawer knob (pretty big knob). I didn't black out, no faint...

Q: I've been having a very annoying squeezing/pressure in my head come and go for the past 4 days or so i just want it t...

Q: I've been having a very annoying, squeezing headache in the top/back since last night and it seems weirder than the u...

Q: I have a weird situation that requires a little explanation and I'd like some guess as to what you think it might be....

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews